You are here:

Hair Loss/AGA and Prpecia


QUESTION: Hi Dr Fisher

If one cannot take Propecia because of side effects then what shall he use/take for AGA?

ANSWER: You can use topical Rogaine twice a day. The generic is called minoxidil. The oral Avodart can also be used for male pattern hair loss if there are no allergies to this medication.

---------- FOLLOW-UP ----------

QUESTION: As I said that if one is suffering from Propecia side-effects , so obviously he would also suffer from avodart side-effects as avodart is more potent drug than Propecia. Apart from Avodart and Rogaine what else will you recommend for AGA?

ANSWER: That is not obvious because it is a different molecule and the two medications have different properties. What you are saying is if you are allergic to lemons you would be allergic strawberries because they are both fruits but that is not how the body works. There are other over the counter medications but they have not been used in large studies like Propecia and Rogaine so they have no science to document their effects..

---------- FOLLOW-UP ----------

QUESTION: Do not you have this much common sense that if some one takes Propecia daily and is getting sexual side effects then obviously he would be getting more sexual side effects by taking Avodart daily. As Avodart inhibts 90% DHT whereas Propecia inhibits 66% DHT

You have no medical background and you do not know what you are talking about. I would recommend you go back to school and
Take take a pharmacy class. You did not explain your side effects on the first question. There are two enzymes that form DHT. Avodart blocks both of them and that is why it is more effective. How do you know your side effects are from blocking DHT. You are only making an assumption. The only true to find out is to take Avodart.. The only other medication that has scientifically been shown to help AGA is Rogaine in studies over 1000 individuals. There are ongoing studies with Latisse and male pattern hair loss the look promising.

Hair Loss

All Answers

Answers by Expert:

Ask Experts


Michael S. Fisher, <B>Ph.D., M.D.</B>


published over 50 articles on the subject.

©2016 All rights reserved.